Advances in Applied Probability

Estimates of the exit probability for two correlated Brownian motions

Jinghai Shao and Xiuping Wang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Given two correlated Brownian motions (Xt)t≥ 0 and (Yt)t≥ 0 with constant correlation coefficient, we give the upper and lower estimations of the probability ℙ(max0 ≤st Xsa, max 0 ≤st Ysb) for any a,b,t >0 through explicit formulae. Our strategy is to establish a new reflection principle for two correlated Brownian motions, which can be viewed as an extension of the reflection principle for one-dimensional Brownian motion. Moreover, we also consider the nonexit probability for linear boundaries, i.e. ℙ (Xtat+c,Ytbt+d, 0≤ tT) for any constants a, b≥0 and c,d, T >0.

Article information

Source
Adv. in Appl. Probab., Volume 45, Number 1 (2013), 37-50.

Dates
First available in Project Euclid: 15 March 2013

Permanent link to this document
https://projecteuclid.org/euclid.aap/1363354102

Digital Object Identifier
doi:10.1239/aap/1363354102

Mathematical Reviews number (MathSciNet)
MR3077540

Zentralblatt MATH identifier
1262.60082

Subjects
Primary: 60J65: Brownian motion [See also 58J65]
Secondary: 60G40: Stopping times; optimal stopping problems; gambling theory [See also 62L15, 91A60]

Keywords
boundary crossing probability correlated Brownian motion exit probability reflection principle

Citation

Shao, Jinghai; Wang, Xiuping. Estimates of the exit probability for two correlated Brownian motions. Adv. in Appl. Probab. 45 (2013), no. 1, 37--50. doi:10.1239/aap/1363354102. https://projecteuclid.org/euclid.aap/1363354102


Export citation

References

  • Anderson, T. W. (1960). A modification of the sequential probability ratio test to reduce the sample size. Ann. Math. Statist. 31, 165–197.
  • Doob, J. L. (1949). Heuristic approach to the Kolmogorov-Smirnov theorems. Ann. Math. Statist. 20, 393–403.
  • Durbin, J. (1992). The first-passage density of the Brownian motion process to a curved boundary. J. Appl. Prob. 29, 291–304.
  • Feller, W. (1966). An introduction to Probability Theory and Its Applications, Vol. 2. John Wiley, New York.
  • Friedman, A. (2006). Stochastic Differential Equations and Applications. Dover Publications, Mineola, NY.
  • Iyengar, S. (1985). Hitting lines with two-dimensional Brownian motion. SIAM J. Appl. Math. 45, 983–989.
  • Metzler, A. (2010). On the first passage problem for correlated Brownian motion. Statist. Prob. Lett. 80, 277–284.
  • Novikov, A. A. (1981). On estimates and the asymptotic behavior of nonexit probabilities of a Wiener process to a moving boundary. Math. USSR SB 38, 495–505.
  • Ricciardi, L. M., Sacerdote, L. and Sato, S. (1984). On an integral equation for first-passage-time probability densities. J. Appl. Prob. 21, 302–314.
  • Siegmund, D. (1986). Boundary crossing probabilities and statistical applications. Ann. Math. Statist. 14, 361–404.
  • Wang, L. and Pötzelberger, K. (1997). Boundary crossing probability for Brownian motion and general boundaries. J. Appl. Prob. 34, 54–65.
  • Pötzelberger, K. and Wang, L. (2001). Boundary crossing probability for Brownian motion. J. Appl. Prob. 38, 152–164.